| Catalog Number |
121703058 |
| Medical Device Problem Codes |
Loss of or Failure to Bond (1068); Loss of Osseointegration (2408)
| Health Effect - Clinical Codes |
Foreign Body Reaction (1868); Inflammation (1932); Pain (1994); Loss of Range of Motion (2032); Discomfort (2330); Inadequate Osseointegration (2646); Limited Mobility Of The Implanted Joint (2671)
| Date of Event |
01/11/2013
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
(b)(4).Initial reporter occupation: lawyer.(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
Litigation alleges that the patient suffers from pain, discomfort, inflammation, difficulty ambulating, and large amounts of toxic cobalt chromium metal ions and particles to be released into the patient's blood, tissue, and bone.Records indicate that the revision for the right side was due to acetabular loosening.In addition to what was previously alleged, ppf alleges metallosis and loosening of the cup.After review of medical records, medical records reported pain, limitations on the left hip and reduced range of motion.There was no revision reported.Cobalt-chromium level is below 7 ppb.Doi: (b)(6) 2008, dor: not revised, (left hip).Please see (b)(4) for the right hip.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provision of 21 cfr, part 803.The report may be based on the information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot : null.Device history batch : null.Device history review : null.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.